Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 217, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2001, 5:47 PM MDT for Cherry County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2001, 5:47 PM MDT (23:47 UTC)
- Expired
- Jul 24, 2001, 6:45 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherry County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WUUS53 KLBF 242347 SVRLBF NEC031-250045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 PM MDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 645 PM MDT * AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL CHERRY COUNTY...OR ABOUT 24 MILES SOUTHEAST OF GORDON...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF WEST CENTRAL CHERRY COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4261 10206 4242 10205 4235 10165 4262 10162 $$ AWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:15 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 24, 2:15 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT TUE JUL 24 2001 ...LOCATION AND TIMING OF CONVECTION AND ITS EFFECT ON TEMPS THE MAIN CHALLENGES... UPPER AIR PATTERN REMAINS CHARACTERIZED BY AN ACTIVE NRN STREAM WHICH BEATS DOWN THE CENTAL PLAINS UPPER RIDGE. AT THE SFC...18Z SFC ANALYSIS HAS NUMEROUS BOUNDARIES...WITH THE MAIN FRONT STILL FROM SE NEBR INTO SW KANSAS...BUT PRESSURES FALLING IN NERN CO AS FLOW ALOFT INDUCES CYCLOGENESIS IN THE LEE OF THE ROCKIES. OUTFLOW BOUNDARY LOCATED IN THE SANDHILLS FROM MORNING CONVECTION...BUT CONVERGENCE ALONG IT...ACCORDING TO MSAS...WEAKENING AS SELRY FLOW SETS UP ACROSS THE AREA. THIS SEEMS REASONABLE CONSIDERING THE NOW BROAD AREA OF CAPPED CU ACROSS THE MIDDLE CWA. MODELS HAVE THEIR DIFFERENCES WITH TIMING OF CONVECTION THRU 48 HRS...BUT ARE REMARKABLE SIMILAR IN LOCATION...TO THE EXTENT RESOLUTION WILL SHOW. LIKE THE WAY ETA HAS HANDLED FEATURES OVER THE LAST FEW DAYS...AND WILL STICK WITH IT. TEMPS WERE USING A BLEND OF ETA SFC TEMPS AND NGM MOS...SINCE AVN MOS HAS BEEN TOO COOL FOR QUITE A WHILE NOW. SIGNIFICANT SHORTWAVE BEGINNING TO PULL UP THE WRN SIDE OF PLAINS STATES RIDGE...MOVING FROM NRN AZ INTO SWRN CO AS EVIDENCED BY WATER VAPOR LOOP AND DEVELOPING CONVECTION IN WRN CO/NM. THIS FEATURE PROGGED TO RIDE THE NEB/KS BORDER...DEVELOPING CONVECTIVE COMPLEX LATE TONIGHT AND MOVING EWD ALONG THE BORDER AS PER CORFIDI VECTORS. AM CONCERNED ABOUT HEAVY RAIN POTENTIAL IN SRN 3 ZONES. CHASE COUNTY RECEIVED QUITE A BIT LAST NIGHT AS WELL. WILL MENTION THIS IN THOSE ZONES. SECOND AREA OF CONVECTION LIKELY TO DEVELOP IN ERN WY/NEBR PANHANDLE AND ALSO TRACK EWD...ALTHOUGH WEAKENING OVERNIGHT. FOLLOWED THIS IDEA FOR ZONE BREAKUP. ON WED...CONVECTION MAY BE ONGOING IN SRN ZONES FOR THE MORNING HOURS. AS NRN STREAM UPPER LOW PUSHES EWD ALONG THE CANADIAN BORDER...HEIGHTS WILL RISE SOME IN THE NRN HIGH PLAINS. THIS SHOULD ALSO SHIFT THE FOCUS OF TSRA DEVELOPMENT MORE NWD. WITH SLIGHT NWRLY FLOW ALOFT...TSRA SHOULD THEN MOVE INTO NRN ZONES BY LATE AFTERNOON WED INTO WED NIGHT. SRN ZONES MAY ALSO HAVE A SHOT DUE TO CLOSE PROXIMITY OF FRONT...BUT WILL LEAVE POPS LOW SINCE THAT AREA WILL LIKELY BE WORKED OVER FROM EARLY MORNING CONVECTION. COOLER TEMPS PROGGED IN NERN CWA...BUT NOT DRAMATICALL SO. IN EXTENDED...SOME DIFFERENCES EXIST BETWEEN MED RANGE MODELS. WILL LEAVE WMEEKEND DRY...AND ADD SLT CHC TO TUES. .LBF...NONE. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.